Why are my feet and hands always freezing cold and sweaty, while the rest of my body sweats excessively?
I am seventeen ,it's been several years now that my hands and feet are almost always really cold and sweaty, but over the last two to three years my body has started sweating excessively, especially my armpits, back and my butt. I live in Virginia and its about fifty degrees F out and I was already getting sweat spots on my shirt under my arms. I sweat badly enough that I usually have to put a light jacket on within thirty minutes, and I usually sweat through that too. My butt is the worst though, I've actually stood up from my desk at school to see a small puddle of sweat on the chair from my butt. I've bought many types of deodorant but none will work, a couple have worked for a day or two but then they stop. I have to get up in the middle of the night on a regular basis to change my underwear because the ones I'm wearing are too damp.
I agree with you that this degree of sweating that you are describing is quite excessive, and you should get it checked out by your primary care doctor to see what might be going on. The first thing your doctor will probably want to do is rule out a problem with thyroid gland, as this is a common cause of excessive sweating. Other symptoms of a thyroid problem might include weight loss, heart palpitations, or changes in your skin or hair. Thyroid problems can be ruled out with some simple blood tests. If your thyroid is normal, then your excessive sweating is probably due to a condition known as hyperhydrosis, which is a condition in which, for genetic reasons, you are predisposed to excessive sweating. This condition can be controlled in various ways. For example, there are prescription strength topical antiperspirants that work by "clogging up" the sweat pores and thereby reducing sweat output. Additionally, sometimes oral medications to "dry up" the sweat production can be used. In more severe cases, referral to a dermatologist to consider other treatments, such as injections of botox, can also be considered. Make an appointment with your doctor today, and good luck!
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.